Couldn't find what you looking for?

TRY OUR SEARCH!

Depression and other related disorders are very common today. Everyone has experienced some of these disorders at least once in the life. However, in most people, these disorders are very mild and do not require any medical attention. Depression or any related disorders make such a negative impact on our lives that a treatment may become necessary. Many people with such disorders start to think there isn't any reason to live; because of this doctors prescribe sedatives.

One of the most popular antidepressant is trazodone. It is a sedative, which is very effective in treating depression, insomnia and sleeping disorders. Furthermore, it can be very potent is the treatment or mood swings, anxiety, and behavior disorders, as well as suicidal thought. This medicine should only be taken when prescribed by a doctor and the doctor should control the usage of trazodone. This drug is used only in treating the adults and it is not recommended for children and teenagers. It is so because this drug, as any medicine for treating depression, has many adverse side effects. One of the most serious consequences of the usage of this drug is addiction, since those people who take trazodone can easily develop it.

Trazodone overdose

Trazodone is usually prescribed in the dosage that ranges from 150 to 200 milligrams per day. However, the doctors usually prescribe low dosages of this medicine in the first stage of treating depression. Gradually, they increase the dose slightly. It may happen that the patients develop tolerance to the drug. Therefore, the larger dosages of the medicine are necessary to achieve the same relief, which is why overdosing happens easily.

Symptoms of trazodone overdose

When a person gets overdosed with trazodone while he/she also consumed alcohol or other depression medications, such as barbiturates, then person is at high risk to die. However, the most common symptoms that appear when a person takes an overdose of trazodone are drowsiness and vomiting, as well as arrhythmia and irregular breathing. The more serious side effects of trazodone overdose are seizures, priapism and convulsions. The most dangerous adverse effect is death, which occurs because the person stops to breathe.

Treatment of trazodone overdose

When the symptoms of trazodone overdose are noticed, it is extremely important to immediately seek medical help. The doctors then treat the symptoms of trazodone overdose by certain medicines and the heart is constantly monitored while the breathing is helped with a breathing tube.


Your thoughts on this

User avatar Guest
Captcha